Recall issued for children’s pain medicine due to risk of overdose

45
Pediatrix Acetaminophen Oral Solution for children. One lot of the children's pain and fever medicine has been recalled in Canada over high acetaminophen content. (Health Canada)



“Is Your Child’s Medicine Safe? Teva Canada Ltd. Recalls Pediatrix Acetaminophen Oral Solution for Containing Excess Acetaminophen

Teva Canada Ltd. has issued a recall for one lot of its Pediatrix Acetaminophen Oral Solution due to higher than approved levels of acetaminophen found in the product. This poses a risk of overdose, particularly dangerous for children aged two to 11 years old who use this liquid pain medicine.

Risk of Overdose and Health Canada’s Warning

Excessive acetaminophen can lead to serious illness and even death, with children being especially vulnerable due to their small size and developing bodies. Symptoms of an acetaminophen overdose include nausea, vomiting, lethargy, and abdominal pain. It’s crucial for parents and caregivers to recognize these signs and seek immediate medical attention if their child shows any of these symptoms.

What to Do If You Have the Recalled Medicine

Individuals in possession of the affected product are strongly advised not to use it and to return it to a pharmacy for proper disposal. Health Canada urges those who have purchased the Pediatrix Acetaminophen Oral Solution with the lot number MC0079 to check the expiration date and lot number, located on the bottle, to confirm if their product is part of the recall.

Contact Teva Canada Ltd. Customer Care for Assistance

For any concerns or inquiries regarding the recall, Teva Canada Ltd. has provided contact information to assist consumers. Prompt action and transparency from the company are vital in ensuring that any potential risk is effectively mitigated.

Reporting Side Effects and Complaints

Health Canada encourages individuals to report any side effects or complaints related to the product. This is an important step in monitoring the safety and effectiveness of medications in the market.

Conclusion

The safety and well-being of children should be a top priority for all involved parties, from drug manufacturers to regulatory authorities. Instances like this recall remind us of the potential risks associated with over-the-counter medications and highlight the need for rigorous testing and monitoring. It serves as a crucial reminder for both parents and companies to remain vigilant when it comes to the medicines being given to children, and it reinforces the importance of proper oversight and accountability in the pharmaceutical industry.”



Reference

LEAVE A REPLY

Please enter your comment!
Please enter your name here